Alert archive / Wyoming / Snow Advisories in 2008
Snow Advisory 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this snow advisory at Apr 9, 2008, 1:00 PM MDT for Crook County, Wyoming. It took effect at Apr 9, 2008, 9:00 PM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 1:00 PM MDT (19:00 UTC)
- In effect from
- Apr 9, 2008, 9:00 PM MDT
- Expired
- Apr 10, 2008, 3:03 PM MDT
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
County Crook County, WY
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this snow advisory went out at Apr 9, 3:00 AM MDT, 10 hours earlier.
Area forecast discussion, Apr 9, 3:00 AM MDT, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MDT WED APR 9 2008
.SHORT TERM...TODAY THROUGH THURSDAY.
TODAY...TWO MAIN AREAS OF PRECIPITATION WILL DEVELOP THIS MORNING...ONE IN
CARBON AND ALBANY COUNTIES IN DYNAMICAL LIFT AHEAD OF APPROACHING
SHORTWAVE TROUGH AND THE OTHER FROM DOUGLAS TO CHADRON TO
SCOTTSBLUFF IN WARM AIR ADVECTION LIFT. FAR SOUTHEAST WYOMING WILL
BE DRYSLOTTED THIS MORNING...THUS LESS PRECIPITATION COVERAGE. FOR THIS
AFTERNOON...HIGHEST SNOW COVERAGE WILL BE WEST OF THE LARAMIE RANGE
ALONG THE INVERTED SURFACE TROUGH ACTING AS A LOW LEVEL CONVERGENCE
AXIS. EXCELLENT AND PROACTIVE CALL ON THE WIND ADVISORY FOR THE
NEBRASKA PANHANDLE BY THE TUESDAY DAY SHIFT SHORT TERM
METEOROLOGIST...AS THE GRADIENT SUPPORTS AT LEAST 25-35 MPH WINDS
THERE. ONLY SNOWFALL ACCUMULATIONS THROUGH LATE AFTERNOON WILL BE
1-3 INCHES ACROSS THE SNOWY RANGE.
TONIGHT...TRACK OF SHORTWAVE TROUGH CRITICAL. NAM FURTHER SOUTH
TAKING THE 500/700 MB LOWS ACROSS THE OKLAHOMA PANHANDLE WHILE GFS
TRACKS THE SAME LOWS ACROSS SOUTHEAST COLORADO. GENERAL CONSENSUS IS
TO FAVOR FURTHER NORTH GFS DEPICTION. WITH ATMOSPHERIC COLUMN
SATURATED...DYNAMICAL LIFT...UPSLOPE LIFT...WIDESPREAD SNOW EXPECTED
EAST OF THE LARAMIE RANGE. EVENING TEMPERATURES RELATIVELY MILD AND
WILL NOT SUPPORT MUCH ACCUMULATING SNOW EAST OF THE LARAMIE RANGE.
EXPECT SNOWFALL ACCUMULATIONS OF 1-4 INCHES AFTER MIDNIGHT SOUTHEAST
OF A RAWLINS TO LUSK LINE. IN COORDINATION WITH OUR NEIGHBORING
OFFICES...WILL CONTINUE THE INHERITED WINTER STORM WATCH AREA AND
TIMES AND LET THE DAY SHIFT MAKE FINAL DETERMINATION OF SNOW
ADVISORY ISSUANCE. HAVE DECREASED SNOWFALL AMOUNTS MORE IN LINE WITH
GFS TRENDS AND ESPECIALLY HPC QPF GUIDANCE. GUIDANCE POPS TOO LOW IN
MOST PLACES AND HAVE BOOSTED ACCORDINGLY. BEST GUESS WOULD BE LOW
END SNOW ADVISORY CRITERIA...IF THAT...ACROSS FAR SOUTHEAST WYOMING
AND WESTERN NEBRASKA COUNTIES...AS WELL AS THE LARAMIE
VALLEY...SNOWY RANGE AND SOUTHERN LARAMIE RANGE.
THURSDAY...CLOSED UPPER LOW HANDLED SIMILARLY BY NAM/GFS...IN
TRACKING THE UPPER TROUGH TO SOUTHEAST NEBRASKA BY 00Z/FRIDAY. THE
HEAVIER QPF TRACK AND SNOWFALL WILL REMAIN EAST AND SOUTHEAST OF OUR
COUNTIES. DECENT SNOW CHANCES CONTINUE WITH WRAPAROUND AND UPSLOPE
NORTH OF THE CHEYENNE RIDGE WITH LITTLE ADDITIONAL ACCUMULATIONS IN
THE AFTERNOON DUE TO DECREASE IN QPF. RAW BLUSTERY DAY WITH PROGGED
GRADIENTS AND COLD AIR ADVECTION. COLDER GFS MOS HIGHS BETTER THAN
WARMER NAM HIGHS. TOTAL STORM SNOWFALL AMOUNTS OF 3-6 INCHES
EXPECTED AT CHEYENNE...LARAMIE...SCOTTSBLUFF...CHADRON...SIDNEY AND
KIMBALL WITH 2 INCHES OR LESS AT OTHER LOWER ELEVATION LOCALES.
RUBIN
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
THE CWA WILL STILL BE INFLUENCED THROUGH SATURDAY BY THE STORM
SYSTEM DISCUSSED IN THE SHORT TERM. MODELS MOVE THE UPPER LOW FROM
THE CENTRAL KANSAS AREA AT 00Z FRIDAY TO THE GREAT LAKES AT 00Z
SUNDAY. MODELS DIFFER SOME ON THE MOVEMENT OF THE FEATURE WITH
THE ECMWF AND CANADIAN MODELS FURTHER WEST...OVER WESTERN IOWA BY
00Z SATURDAY...THAN THE GFS...NAM...NOGAPS AND SREF. FOR NOW WILL
LEAN TOWARD THE HPC FAVORED ECMWF AND CANADIAN DEPICTION AND SO
WILL BUMP UP POPS AND WINDS THROUGH EARLY FRIDAY NIGHT OVER MAINLY
THE EAST PART OF THE CWA. THE BULK OF THE LINGERING STRATIFORM SNOW
WILL LINGER THROUGH THURSDAY NIGHT AS THE BOUNDARY LAYER UPSLOPE
WIND FLOW GRADUALLY WEAKENS. THEN THE CYCLONIC FLOW ALOFT WILL
PERSIST OVER THE CWA THROUGH FRIDAY EVENING PRODUCING MORE
CONVECTIVE SNOW SHOWERS. HEIGHTS ALOFT DO SLOWLY RISE OVER THE
REGION FRIDAY THROUGH SATURDAY WITH THE 300 MB JET AXIS MOVING ONTO
THE PLAINS THROUGH THAT TIME. THE STRONG WINDS ALOFT FRIDAY AND
SATURDAY WILL MAKE FOR A COUPLE OF WINDY DAYS AND AT LEAST A WIND
ADVISORY MAY BE NEEDED FOR THE PANHANDLE ON THOSE DAYS. THE HIGH
TEMPERATURES REMAIN BELOW NORMAL FOR FRIDAY AND THEN MODERATE ON
SATURDAY. SUNDAY AND MONDAY ON ALL MEDIUM RANGE MODELS WILL BE MILD
AND DRY OVER THE CWA AS THE RIDGE ALOFT WILL BE OVER THE ROCKIES.
AT THIS TIME...MONDAY APPEARS TO BE THE WARMEST DAY WITH READINGS
WELL ABOVE NORMAL VALUES. MODELS THEN DIFFER AGAIN TOWARDS THE MID
PART OF NEXT WEEK WITH THE GFS AND DGEX SLOWLY MOVING THE UPPER
LEVEL RIDGE AXIS EAST AND OVER THE PLAINS. THAT WOULD KEEP THE CWA
MILD AND DRY THROUGH NEXT WEDNESDAY. MEANWHILE THE ECMWF...CANADIAN
AND NOGAPS MOVE A SHORTWAVE TROUGH SLOWLY SOUTH FROM CANADA YIELDING
COOLER TEMPERATURES BUT STILL DRY. GOING FORECAST IS FOR MILD AND
DRY AND WILL KEEP IT SO UNTIL BETTER MODEL CONSENSUS IS REACHED.
&&
.AVIATION...TODAY...WIDESPREAD PRECIPITATION DEVELOPING WITH MVFR
AND IFR DEVELOPING.
TONIGHT...WIDESPREAD IFR AND LIFR IN SNOW AND FOG.
THURSDAY...WIDESPREAD IFR AND LIFR IN THE MORNING...IMPROVING TO IFR
AND MVFR IN THE AFTERNOON IN SNOW. RUBIN
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 9 PM WEDNESDAY TO MIDNIGHT FRIDAY FOR
WYZ060-WYZ066-WYZ067-WYZ068-WYZ069-WYZ070.
NE...WIND ADVISORY FROM 9 AM WEDNESDAY TO 6 PM WEDNESDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
WINTER STORM WATCH FROM 6 AM THURSDAY TO MIDNIGHT FRIDAY FOR
NEZ001-NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...RUBIN
LONG TERM....WEILANDHazardous weather outlook, Apr 9, 5:00 AM MDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 500 AM MDT WED APR 9 2008 WYZ059>062-065-067>070-101100- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 500 AM MDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT RAIN AND SNOW SHOWERS WILL BECOME LIKELY IN THE AFTERNOON OVER THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. THE SNOW LEVEL WILL BE AROUND 5000 FEET...BUT LITTLE IN THE WAY OF ACCUMULATIONS ARE EXPECTED. THE SHOWERS WILL TURN TO A STEADY SNOW THIS EVENING AND A WINTER STORM WATCH IS IN EFFECT STARTING AT 9 PM. ONE TO FOUR INCHES OF NEW SNOW ARE POSSIBLE BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SNOW WILL CONTINUE OVER SOUTHEAST WYOMING ON THURSDAY BEFORE TAPERING OFF THURSDAY NIGHT. THE WINTER STORM WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING. A TOTAL OF 3 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED BY THURSDAY EVENING. IT WILL ALSO BE VERY WINDY ON THURSDAY WITH NORTH WINDS GUSTING AS HIGH AS 50 MPH. FRIDAY WILL BE WINDY WITH SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-101100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 500 AM MDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT RAIN AND SOME SNOW SHOWERS WILL BECOME LIKELY IN THE AFTERNOON OVER THE NEBRASKA PANHANDLE. LITTLE IN THE WAY OF ACCUMULATIONS ARE EXPECTED. THE SHOWERS WILL TURN TO A STEADY SNOW THIS EVENING WITH ONE TO TWO INCHES OF NEW SNOW POSSIBLE BY LATE TONIGHT. SOUTH WINDS WILL GUST AS HIGH AS 45 MPH TODAY OVER THE PANHANDLE AND A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SNOW WILL CONTINUE OVER THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY THURSDAY NIGHT BEFORE TAPERING OFF LATER THURSDAY NIGHT. A WINTER STORM WATCH IS IN EFFECT FOR THURSDAY AND THURSDAY EVENING. A TOTAL OF 3 TO 3 INCHES OF NEW SNOW CAN BE EXPECTED BY LATE THURSDAY EVENING. IT WILL ALSO BE VERY WINDY ON THURSDAY WITH NORTH WINDS GUSTING AS HIGH AS 45 MPH. FRIDAY WILL BE WINDY WITH SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-064-066-101100- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- 500 AM MDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL BECOME LIKELY BY THE AFTERNOON OVER THE SNOWY AND LARAMIE RANGES. NEW SNOWFALL WILL BE BETWEEN 3 AND 6 INCHES BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SNOW WILL CONTINUE OVER THE SNOWY AND LARAMIE RANGES ON THURSDAY BEFORE TAPERING OFF THURSDAY NIGHT. A TOTAL OF 6 TO 10 INCHES OF NEW SNOW CAN BE EXPECTED BY THURSDAY EVENING. IT WILL ALSO BE VERY WINDY ON THURSDAY OVER THE LARAMIE RANGE WITH NORTH WINDS GUSTING AS HIGH AS 45 MPH. FRIDAY WILL HAVE SNOW SHOWERS AND WINDY CONDITIONS OVER THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Apr 9, 8:47 AM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 847 AM MDT WED APR 9 2008 WYZ065-066-069-091700- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...LARAMIE...BUFORD...HORSE CREEK... CHEYENNE 847 AM MDT WED APR 9 2008 ...AREAS OF DENSE FOG ON THE SUMMIT BETWEEN CHEYENNE AND LARAMIE... FOG WITH VISIBILITIES AS LOW AS A QUARTER OF A MILE WILL LINGER OVER THE SUMMIT ALONG I-80 BETWEEN CHEYENNE AND LARAMIE UNTIL 11 AM. MOTORISTS SHOULD USE CAUTION AND SLOW DOWN IN FOGGY CONDITIONS.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:00 PM MDT | Winter Storm Warning | CYS | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.